Aa
A
A
A
Close
General Health Community
8.93k Members
Avatar universal

Vitamin d low, muscle loss and weakness

I have just been told i have a low vitamin d reading, not as bad as alot of people on here. My reading was 58, i think it shud be above 78. I've been struggling with my breathing now for over 2years. Also my upper body strength has vanished. I used to go to the gym alot (5 nites a week) weight lifting was a big part of my life. Over the past 2 years my body muscle has decreased to nearly 0! My arms and shoulders feel detached from each other. Does anyone else have symptons like this? At the minute im confused cos the doctors just keep sending me for test after test. Any repley wud be much appreciated. Thanku
7 Responses
4851940 tn?1515698193
The symptoms that you are experiencing may be due to the low Vitamin D levels.  You can find information on the symptoms of Vitamin D deficiency on line.

It is good that the doctors are trying to find the cause of your problems so that they will be able to treat you correctly.

With your breathing problems this may be from lung (asthma?) or heart disorders as well as from stress and anxiety.  As you have already had a blood test, I presume that they checked it for iron deficiency, as anaemia can also make you feel that you need to gasp for oxygen.

Hope you get to find out soon what is causing your problems.

Best wishes.

1696489 tn?1370825574
Hi! :-)  I just copied the following from Webmd, and I hope it is helpful,  Blessings - Blu


Vitamin D is LIKELY SAFE when taken by mouth in recommended amounts. Most people do not commonly experience side effects with vitamin D, unless too much is taken. Some side effects of taking too much vitamin D include weakness, fatigue, sleepiness, headache, loss of appetite, dry mouth, metallic taste, nausea, vomiting, and others.

Taking vitamin D for long periods of time in doses higher than 4000 units per day is POSSIBLY UNSAFE and may cause excessively high levels of calcium in the blood. However, much higher doses are often needed for the short-term treatment of vitamin D deficiency. This type of treatment should be done under the supervision of a healthcare provider.

Special Precautions & Warnings:
Pregnancy and breast-feeding: Vitamin D is LIKELY SAFE during pregnancy and breast-feeding when used in daily amounts below 4000 units. Do not use higher doses. Using higher doses might cause serious harm to the infant.

Kidney disease: Vitamin D may increase calcium levels and increase the risk of “hardening of the arteries” in people with serious kidney disease. This must be balanced with the need to prevent renal osteodystrophy, a bone disease that occurs when the kidneys fail to maintain the proper levels of calcium and phosphorus in the blood. Calcium levels should be monitored carefully in people with kidney disease.

High levels of calcium in the blood: Taking vitamin D could make this condition worse.

“Hardening of the arteries” (atherosclerosis): Taking vitamin D could make this condition worse.

Sarcoidosis: Vitamin D may increase calcium levels in people with sarcoidosis. This could lead to kidney stones and other problems. Use vitamin D cautiously.

Histoplasmosis: Vitamin D may increase calcium levels in people with histoplasmosis. This could lead to kidney stones and other problems. Use vitamin D cautiously.

Over-active parathyroid gland (hyperparathyroidism): Vitamin D may increase calcium levels in people with hyperparathyroidism. Use vitamin D cautiously.

Lymphoma: Vitamin D may increase calcium levels in people with lymphoma. This could lead to kidney stones and other problems. Use vitamin D cautiously.


Avatar universal
I would ask to see an endocrinologist about the parathyroid gland.  
Avatar universal
Thanks Jemma, really good information, thanks for taking the time to reply, much appreciated
Avatar universal
Thanks BluCrystal for copying me that information. Much appreciated
Avatar universal
Thanks for the reply silverfox67. Excuse me for been knowledgeable about this. Wud the parathyroid gland account for the breathing problems or the muscle problems, or both?
Avatar universal
Hyperparathyroidism can cause many symptoms, including weakness and sometimes swelling of the legs.  If I were you, I would make an appointment to see an endocrinologist.  Meanwhile, make sure you drink plenty of water as this condition can cause calcium deposits in the kidneys. - Please see a specialist who can help you.  Could it be that you are dehydrating with all the exercise you were doing?   Try some Pedialite and see if that helps... it can't hurt.
Have an Answer?
Top General Health Answerers
363281 tn?1518219421
Nelson, New Zealand
1756321 tn?1547098925
Queensland, Australia
19694731 tn?1482853437
AL
80052 tn?1550346932
way off the beaten track!, BC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.